I have been a long term and frequent user of Imitrex and other triptan drugs. Recently I had a Retinal Vein Occlusion or Retinal Stroke in my right eye loosing some vision. Is anyone aware of a relationship between the drug and this condition?
Retinal Migraine is a form of Migraine where there are repeated attacks of specific visual disturbances preceding the headache phase of the Migraine attacks.For preventing this , I think you should take some precautions like having meals on time, prevention from loud noise and protecting your eyes from sunlight by wearing high definition glasses made by professional from :- http://elsunglasses.com/full-shop/ . Continuous work on laptops,computers may also result in headache.I would advice you to wear glasses and protect your eyes.
I would love to chat with you. I am also a long term user of Imitrex and was diagnosed with Retinal Vein Occlusion in April 2017. My doctor believes it was caused by Imitrex since I have no other risk factors and it is actually listed on the Post Marketing Adverse Affects for SOME of the Imitrex/Sumatriptan inserts. I am trying to find out how many other migraine folks have also had this happen to them. Please let me know if you pursued this and/or heard from anyone else with this side effect. This is not the same as Retinal Migraine, it is a potentially very serious side effect of Imitrex that very few people seem to be aware of and maybe it only happens to long-term users of the medication.
I have been using sumatriptan for a number of years. I have a complicated neurological history that includes migraines. Today I was diagnosed with retinal ischemia. There was an occlusion that shut off blood flow causing permanent damage to part of my retina. I had a series of migraines in September and early October, following a period of increased stress.. I do not think I have taken a Triptan since late September.
The vision problem became pronounced very recently. However, it has been with me for some time. I realized my obsessive cleaning of the right lens of my glasses – which never helped – was very likely a result of early symptoms.
I have none of the regular vascular risk factors – low blood pressure, low cholesterol, ectomorph, reasonably fit for 62.
I am looking for reasons this happened and came across this discussion. My drug insert doesn’t list retinal vein occlusion as a side effect. I would like to find such an insert to bring to my doctor.